Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Endomorphisms of power series fields and residue fields of Fargues-Fontaine curves


Authors: Kiran S. Kedlaya and Michael Temkin
Journal: Proc. Amer. Math. Soc. 146 (2018), 489-495
MSC (2010): Primary 12J25
DOI: https://doi.org/10.1090/proc/13818
Published electronically: August 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for $ k$ a perfect field of characteristic $ p$, there exist endomorphisms of the completed algebraic closure of $ k((t))$ which are not bijective. As a corollary, we resolve a question of Fargues and Fontaine by showing that for $ p$ a prime and $ \mathbb{C}_p$ a completed algebraic closure of $ \mathbb{Q}_p$, there exist closed points of the Fargues-Fontaine curve associated to $ \mathbb{C}_p$ whose residue fields are not (even abstractly) isomorphic to $ \mathbb{C}_p$ as topological fields.


References [Enhancements On Off] (What's this?)

  • [1] James Ax, Zeros of polynomials over local fields--The Galois action, J. Algebra 15 (1970), 417-428. MR 0263786, https://doi.org/10.1016/0021-8693(70)90069-4
  • [2] Vladimir G. Berkovich, Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs, vol. 33, American Mathematical Society, Providence, RI, 1990. MR 1070709
  • [3] Adina Cohen, Michael Temkin, and Dmitri Trushin, Morphisms of Berkovich curves and the different function, Adv. Math. 303 (2016), 800-858. MR 3552539, https://doi.org/10.1016/j.aim.2016.08.029
  • [4] L. Fargues and J.-M. Fontaine, Courbes et fibrés vectoriels en théorie de Hodge $ p$-adique, in preparation; draft (April 2017) available at http://webusers.imj-prg.fr/~laurent.fargues/.
  • [5] Laurent Fargues and Jean-Marc Fontaine, Vector bundles on curves and $ p$-adic Hodge theory, Automorphic forms and Galois representations. Vol. 2, London Math. Soc. Lecture Note Ser., vol. 415, Cambridge Univ. Press, Cambridge, 2014, pp. 17-104. MR 3444231
  • [6] Laurent Gruson, Théorie de Fredholm $ p$-adique, Bull. Soc. Math. France 94 (1966), 67-95 (French). MR 0226381
  • [7] K. S. Kedlaya, On the algebraicity of generalized power series, Beitr. Algebra Geom. (2016).
  • [8] Kiran S. Kedlaya, New methods for $ (\Gamma ,\varphi )$-modules, Res. Math. Sci. 2 (2015), Art. 20, 31. MR 3412585, https://doi.org/10.1186/s40687-015-0031-z
  • [9] K. S. Kedlaya, Automorphisms of perfect power series rings, arXiv:1602.09051v1 (2016).
  • [10] Kiran S. Kedlaya and Ruochuan Liu, Relative $ p$-adic Hodge theory: foundations, Astérisque 371 (2015), 239 (English, with English and French summaries). MR 3379653
  • [11] Michel Matignon and Marc Reversat, Sous-corps fermés d'un corps valué, J. Algebra 90 (1984), no. 2, 491-515 (French). MR 760025, https://doi.org/10.1016/0021-8693(84)90186-8
  • [12] Peter Scholze, Perfectoid spaces, Publ. Math. Inst. Hautes Études Sci. 116 (2012), 245-313. MR 3090258, https://doi.org/10.1007/s10240-012-0042-x
  • [13] Michael Temkin, Stable modification of relative curves, J. Algebraic Geom. 19 (2010), no. 4, 603-677. MR 2669727, https://doi.org/10.1090/S1056-3911-2010-00560-7
  • [14] M. Temkin, Metrization of differential pluriforms on Berkovich analytic spaces, Nonarchimedean and Tropical Geometry, Simons Symposia, Springer, 2016, 195-285.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 12J25

Retrieve articles in all journals with MSC (2010): 12J25


Additional Information

Kiran S. Kedlaya
Affiliation: Department of Mathematics, University of California San Diego, La Jolla, California, 92093

Michael Temkin
Affiliation: Department of Mathematics, University of California San Diego, La Jolla, California, 92093

DOI: https://doi.org/10.1090/proc/13818
Received by editor(s): July 3, 2016
Received by editor(s) in revised form: March 19, 2017
Published electronically: August 7, 2017
Additional Notes: The first author received additional support from NSF grants DMS-1101343 and DMS-1501214 and from UC San Diego (Stefan E. Warschawski Professorship)
The second author was supported by the Israel Science Foundation (grant No. 1159/15)
Some of this work was carried out during the MSRI fall 2014 semester program “New geometric methods in number theory and automorphic forms” supported by NSF grant DMS-0932078
Communicated by: Romyar T. Sharifi
Article copyright: © Copyright 2017 Kiran S. Kedlaya and Michael Temkin

American Mathematical Society